MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 WINGED INFUSION SET WITH INJECTIBLE SITE 20G X 1.5IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

C.R. BARD, INC. (BASD) -3006260740 WINGED INFUSION SET WITH INJECTIBLE SITE 20G X 1.5IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rewd2506 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the needle detached from the base.No other information provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the needle detached from the infusion set was confirmed but the cause is unknown.The products returned for evaluation were one 1¿ detached needled from an infusion set, 12 unopened 20g x 1¿ bard winged infusion sets labeled ref (b)(4) and lot redw2506, and 5 unopened 20g x 1¿ bard winged infusion sets labeled ref (b)(4) and lot redx1470.Examination of the infusion sets from the unopened kits revealed that the needles were securely adhered within the needle housings.The samples were patent to infusion and no leaks were detected when the samples were hydraulically pressurized.The needles did not become loose or detach when accessing and deaccessing a non-complainant port.No defects or deformities were noted on the unopened infusion set samples.The detached needle was returned without the interfacing infusion set.The needle shaft, proximal to the manufactured bend was bent.The needle bevel was severely deformed with the bevel tip curling under itself and to the side.A small amount of white residual material was seen along the edge of the needle bevel.Microscopic examination of the needle, proximal of the manufactured bend, revealed a clear material around the needle which appeared to be the manufacturing adhesive.Small voids were seen in the adhesive.The voids were parallel to each other and evenly spaced.It appears that the voids in the adhesive were caused by mechanical tools grasping the needle, possibly while removing the needle from the patient.If the needle bevel was damaged prior to infusion set removal, the damage could have contributed to a difficult removal.Difficult infusion set removal may have contributed to the event of needle detachment.However, it cannot be determined from examination of the needle what damage was due to use and what damage occurred during the removal and later shipping of the needle.Other potential contributing factors could include stress on the bond between the needle and wings due to forceful advancement of the needle against the port, complications with needle insertion/removal, and/or manipulation of the inserted infusion set during use.A review of the manufacturing documents for this batch/lot was conducted.No deviations or issues were identified that were associated with the reported event regarding product materials, manufacturing, packaging, or the inspection process.All necessary inspections were performed throughout the manufacturing and packaging of this lot/batch.H3 other text : evaluation findings are in section h.11.

Brand Name
WINGED INFUSION SET WITH INJECTIBLE SITE 20G X 1.5IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11977805
Report Number3006260740-2021-02282
Device Sequence Number1085787
Product Code FMI
UDI-Device Identifier00801741065767
UDI-Public(01)00801741065767
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K863606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0603300
Device Lot NumberREWD2506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;